All the comments I have read regarding taking Amitriptyline are from people who suffer the diarrhoea type of IBS. I am wondering if it would make the constipation type worse.
I started taking Amitriptyline for my IBS-D but now with other medications that I take I get constipated too. I have had to reduce by half or more the dose of Amitriptyline I take to get things moving again so I would say that it makes the constipation worse. I know that on the list of side effects constipation is listed as a common side effect. It would not be a drug that I would want to be taking if I had chronic constipation.
Hi Dertan. I have been taking 50 mg of amitriptyline for two months. To answer your question yes this drug can make you constipated. I keep taking it as it helps my chronic neck pain. Quite frankly I normally take four stool softeners and four laxatives every other day. I also drink tons of water and try to walk a lot to keep thing moving.
Hope this answer can help you.
- Amitriptyline Information for Consumers
- Amitriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Jul 2012 • 1 answer
Updated 30 Dec 2012 • 4 answers
Updated 19 Oct 2018 • 6 answers
Updated 1 Jun 2018 • 3 answers
Updated 29 Apr 2018 • 1 answer